Message warns that Panadol is toxic to the body and should never be taken (Full commentary below.)
Overblown, by may contain some elements of truth.
Fwd: Pls dun take Panadol anymore!!!!!!!DON’T TAKE PANADOL AND PANADOL ACTI FAST AND PANADOL SOLUBLE (ESP.PPL HAVE GASTRIC).FYI… One real story from a guy…
My husband was working in a hospital as an IT engineer, as the hospital is planning to set up a database of its patient. And he knows some of the doctor quite well.
The doctors used to tell him that whenever they have a headache, they are not willing to take PANADOL (PARACETMOL). In fact,they will turn to Chinese Herbal Medicine or find other alternatives.
This is because Panadol is toxic to the body, and it harms the liver. According to the doctor, Panadol will reside in the body for at least 5 years. And according to the doctor, there used to be an incident where an air stewardess consumes a lot of panadol during her menstrual as she needs to stand all the time. She’s now in her early 30’s, and she needs to wash her kidney (DIALYSIS) every month.
As said by the doctor that whenever we have a headache, that’s because it is due to the electron/Ion imbalance in the brain. As an alternative solution to cope with this matter, they suggested that we buy 1 or 2 cans of isotonic drink ( eg.100PLUS), and mix it with drinking water according to a ratio of 1:1 or 1:2 (simply, it means one cup 100plus, one cup water.or 2 cups water).
Me and my husband have tried this on several occasions, and it seems to work well.
Another method will be to submerge your feet in a basin of warm water so that it bring the blood pressure down from your throbbing head.
As Panadol is a pain killer, the more Panadol you take, the lesser would be your threshold for pain (your endurance level for pain).
We all will fall ill as we aged, for woman, we would need to go through childbirth. Imagine that we had spent our entire life popping quite a substantial amount of Panadol (Pain Killer) when you need to have a surgery or operation, you will need a much more amount of general anesthetic to numb your surgical pain than the average person who seldom or rarely takes Panadol. If you have a very high intake of Panadol throughout your life (Migraine, Menstrual cramps) it is very likely that normal general anesthetic will have no effects on you as your body is pumped full with panadol and your body is so used to pain killer that you would need a much stronger pain killer, Morphine??
Value your life, THINK b4 you easily pop that familiar pill into your mouth again. Please send this to people you care about.
This message claims that Panadol is toxic to the body and should not be taken. The message claims that Panadol is always dangerous and should be avoided altogether. However, paracetamol, the active ingredient in the Panadol products mentioned, is widely considered by health professionals to be a safe and effective product for the relief of mild pain and fever so long as it is used as directed. (Paracetamol is also known as “acetaminophen”).
That said, a recent report suggests that certain people may be at risk from paracetamol even when the recommended dosage is adhered to.
Doctors are being urged to exercise caution when prescribing paracetamol following cases of patients suffering accidental poisoning after taking only the recommended dose of the painkiller, often sold under the brand Panadol.
A report published in The Medical Journal of Australia found people who didn’t eat enough, drank a lot of alcohol or took certain medications were vulnerable to toxic effects from paracetamol.
Elderly people with kidney or heart and lung problems may also be at increased risk.
Paracetamol can certainly be dangerous if the recommended dosage is deliberately exceeded. Some Myths and misconceptions about the general use of paracetamol may arise from media reports about fatal overdoses. If a substantial overdose is taken, serious liver damage and even death can occur unless the patient receives treatment quickly. There are some reports that paracetamol may also cause kidney damage if large doses are taken over an extended period, especially if the person has existing kidney problems . Again, these problems are only likely to occur if normal dosage recommendations are significantly exceeded.
The message also claims that “Panadol will reside in the body for at least 5 years”. The Medical Journal of Australia report indicates that paracetamol may accumulate in people with the risk factors mentioned earlier in the article.
Healthy people are usually able to metabolise paracetamol, most of which is excreted from the body in urine.
But the drug can accumulate in people with risk factors, rendering even a normal dose toxic.
However, healthy people can normally eliminate Paracetamol from the body in a matter of hours. According to the Paracetamol Information Centre, “Paracetamol does not accumulate in the body following normal doses“. The Centre also notes:
Paracetamol is rapidly absorbed, the soluble form being absorbed faster than the solid tablet form. The peak blood level for both forms is similar and is usually less than 20 mg/litre following a 1000 mg dose. Peak serum levels usually occur 30 minutes to 2 hours after ingestion. Elimination from the body is rapid with a half-life of about two hours.
The claim that long term use of Panadol will permanently reduce a person’s pain threshold is unsupported. A dose of paracetamol can raise the pain threshold and thus reduce feelings of pain. However, I have found no evidence to suggest that this will have any residual or ongoing effect on a person’s pain threshold once the paracetamol has been eliminated.
The message suggests that doctors are “in the know” about Panadol and will not take it themselves because of its toxicity even though they continue to prescribe it to patients. Thus, the implication is that doctors are deliberately withholding crucial health information from the public. Perhaps a very small minority of unethical health professionals might be willing to act in this way for reasons of their own. However, it is simply ludicrous to suggest that the entire medical profession is deliberately endangering the health of patients by remaining silent on the “dangers” of recommended-dose paracetamol.
As per usual with warnings of this nature, the details are extremely vague and cannot be verified. The hospital mentioned in the message is not identified nor is the author, the doctors, or even the “air stewardess”. If the stewardess habitually overdosed on paracetamol over a long period of time, then she may well have developed health problems as a result. However, this does not mean that the product is inherently dangerous. It just means that she was too stupid to read dosage instructions or heed well publicized warnings about paracetamol overdose. And of course, the lack of details in the message means that there is no way of checking if the stewardess is actually sick or even if she is a real person.
Of course, it is always important to review dosage and safety instructions before taking any medication. Users of paracetamol should ensure that the specified dosage is not exceeded and that the medication is not taken for extended periods without a doctor’s approval. Many common medications contain paracetamol. Therefore, users should check that they do not take more than one medication containing paracetamol at the same time as this could lead to accidental overdose. People with existing liver or kidney problems and people prone to the risk factors mentioned above should certainly consult a doctor before using paracetamol or other pain relievers.
Last updated: 9th April 2007
First published: 1st September 2006
By Brett M. Christensen
Headache tablets killing livers
Paracetamol Information Centre – The Origins of Myths about Paracetamol Safety
Paracetamol Information Centre – Facts about Paracetamol
BBC News | HEALTH | Pain relief drugs ‘don’t harm kidneys’
PARACETAMOL – a patient’s guide
Importance NoticeAfter considerable thought and with an ache in my heart, I have decided that the time has come to close down the Hoax-Slayer website.
These days, the site does not generate enough revenue to cover expenses, and I do not have the financial resources to sustain it going forward.
Moreover, I now work long hours in a full-time and physically taxing job, so maintaining and managing the website and publishing new material has become difficult for me.
And finally, after 18 years of writing about scams and hoaxes, I feel that it is time for me to take my fingers off the keyboard and focus on other projects and pastimes.
When I first started Hoax-Slayer, I never dreamed that I would still be working on the project all these years later or that it would become such an important part of my life. It's been a fantastic and engaging experience and one that I will always treasure.
I hope that my work over the years has helped to make the Internet a little safer and thwarted the activities of at least a few scammers and malicious pranksters.
A Big Thank YouI would also like to thank all of those wonderful people who have supported the project by sharing information from the site, contributing examples of scams and hoaxes, offering suggestions, donating funds, or helping behind the scenes.
I would especially like to thank David White for his tireless contribution to the Hoax-Slayer Facebook Page over many years. David's support has been invaluable, and I can not thank him enough.
Closing DateHoax-Slayer will still be around for a few weeks while I wind things down. The site will go offline on May 31, 2021. While I will not be publishing any new posts, you can still access existing material on the site until the date of closure.
Thank you, one and all!